Thunderstorm Wind, Panola
- When
- February 9, 12:30 PM CST to 12:35 PM CST
- Where
- Panola County, Sardis
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.433, -89.917
Several large trees were knocked down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 9, 9:25 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 925 AM CST FRI FEB 9 2001 COLD FRONT ALONG A ST. LOUIS...HOT SPRINGS...SHREVEPORT LINE THIS MORNING AND CONTINUES TO PUSH EAST. LINE OF SHOWERS JUST MOVING INTO THE WESTERN PART OF THE FORECAST AREA. NOT MUCH LIGHTNING ASSOCIATED WITH THIS LINE OF SHOWERS AND IT APPEARS THAT THERE WILL BE LITTLE IF ANY SEVERE WEATHER TODAY. WILL NOT MAKE ANY CHANGES TO FORECAST AT THE MOMENT. WILL WAIT UNTIL NEW DAY ONE OUTLOOK COMES OUT TO MAKE CHANGES TO FORECAST. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-092200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CST FRI FEB 9 2001 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI. LATE THIS MORNING...A STRONG COLD FRONT EXTENDED FROM SOUTHEAST MISSOURI...TO CENTRAL ARKANSAS...AND ON INTO NORTHEAST LOUISIANA. THE COLD FRONT WILL CONTINUE MOVING RAPIDLY EASTWARD THIS AFTERNOON AND WILL PASS THROUGH THE ENTIRE MID SOUTH BY THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS CONTINUE TO BRING WARM...MOIST AND INCREASINGLY UNSTABLE AIR INTO THE AREA SETTING THE STAGE FOR SHOWERS AND THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE AROUND MIDDAY ACROSS NORTHEAST ARKANSAS...FROM MIDDAY THROUGH EARLY AFTERNOON ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND FROM MID TO LATE AFTERNOON ACROSS NORTHEAST MISSISSIPPI. DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THINS MORNING INTO THE AFTERNOON. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECAST AND INFORMATION.
The Memphis radar (KNQA), 101 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several large trees were knocked down.
A restaurant lost part of its roof. One businesses had some windows blown out. A metal building had its sides blown out and the roof torn off. Three homes had roof damage. One carport was blown away. One trailer was overturned. Several large trees were knocked down on top of some houses and cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5232460, 5232459.